Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 35, NWS Lubbock, TX

May 18, 201124 counties in Texas

NWS Lubbock, TX issued this red flag warning at May 18, 2011, 3:41 AM CDT for 24 counties in Texas. It took effect at May 18, 2011, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2011, 3:41 AM CDT (08:41 UTC)
In effect from
May 18, 2011, 1:00 PM CDT
Expired
May 18, 2011, 9:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
2416 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WWUS84 KLUB 180841
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
341 AM CDT WED MAY 18 2011

TXZ021>024-027>030-033>036-039>042-181645-
/O.UPG.KLUB.FW.A.0035.110518T1800Z-110519T0200Z/
/O.NEW.KLUB.FW.W.0035.110518T1800Z-110519T0200Z/
/O.CON.KLUB.FW.A.0036.110519T1800Z-110520T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
341 AM CDT WED MAY 18 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 10 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS...
...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON AND
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE
EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING
PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

GUSTY SOUTHWEST WINDS FROM 20 TO 30 MPH ARE EXPECTED TO DEVELOP
ACROSS THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE TODAY 
WHILE RELATIVE HUMIDITY DROPS NEAR 10 PERCENT. FUELS WILL CONTINUE
TO BE EXTREMELY DRY AND STRESSED FROM DROUGHT. CONDITIONS TODAY
WILL BE FAVORABLE FOR RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT.
THESE CONDITIONS VERY WELL COULD REPEAT ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ025-026-031-032-037-038-043-044-181645-
/O.CON.KLUB.FW.A.0035.110518T1800Z-110519T0200Z/
/O.CON.KLUB.FW.A.0036.110519T1800Z-110520T0200Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
341 AM CDT WED MAY 18 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT THIS AFTERNOON AND EVENING
AND THURSDAY AFTERNOON AND EVENING FOR SUSTAINED 20 FOOT WINDS OF
20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS
AND HIGH FIRE DANGER FOR THE ROLLING PLAINS...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH 9 PM CDT THIS EVENING...AND AGAIN THURSDAY AFTERNOON AND
EVENING.

GUSTY 20 FOOT WINDS FROM 20 TO 30 MPH AND RELATIVE HUMIDITY VALUES
NEAR 10 PERCENT ARE POSSIBLE BOTH THIS AFTERNOON AND EVENING...AND
THURSDAY AFTERNOON AND EVENING. THIS IN COMBINATION WITH EXTREMELY
DRY FUELS AND DROUGHT WILL RESULT IN CONDITIONS FAVORABLE FOR
RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
2 follow-up statements
880 
WWUS84 KLUB 181502
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1002 AM CDT WED MAY 18 2011

TXZ025-026-031-032-037-038-043-044-190200-
/O.UPG.KLUB.FW.A.0035.110518T1800Z-110519T0200Z/
/O.EXA.KLUB.FW.W.0035.110518T1800Z-110519T0200Z/
/O.CON.KLUB.FW.A.0036.110519T1800Z-110520T0200Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
1002 AM CDT WED MAY 18 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR SUSTAINED WINDS OF 20 MPH OR
GREATER AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY VALUES OF 15 PERCENT
OR LESS AND HIGH FIRE DANGER FOR THE ENTIRE SOUTH PLAINS AREA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR SIMILAR CONDITIONS ACROSS THE ENTIRE
SOUTH PLAINS AREA...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM
THIS AFTERNOON TO 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING.

GUSTY SOUTHWEST WINDS FROM 20 TO 30 MPH ARE EXPECTED TO DEVELOP
ACROSS THE SOUTH PLAINS AREA TODAY WHILE RELATIVE HUMIDITY DROPS
NEAR 10 PERCENT. FUELS WILL CONTINUE TO BE EXTREMELY DRY AND
STRESSED FROM DROUGHT. CONDITIONS TODAY WILL BE FAVORABLE FOR
RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT. THESE CONDITIONS VERY
WELL COULD REPEAT ON THURSDAY...WITH WIND SPEEDS SLIGHTLY HIGHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ021>024-027>030-033>036-039>042-190200-
/O.CON.KLUB.FW.W.0035.110518T1800Z-110519T0200Z/
/O.CON.KLUB.FW.A.0036.110519T1800Z-110520T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
1002 AM CDT WED MAY 18 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING FOR SUSTAINED WINDS OF 20 MPH OR GREATER AT
THE 20 FOOT LEVEL...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS
AND HIGH FIRE DANGER FOR THE ENTIRE SOUTH PLAINS AREA...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR SIMILAR CONDITIONS ACROSS THE ENTIRE
SOUTH PLAINS AREA...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. 

GUSTY SOUTHWEST WINDS FROM 20 TO 30 MPH ARE EXPECTED TO DEVELOP
ACROSS THE SOUTH PLAINS AREA TODAY WHILE RELATIVE HUMIDITY DROPS
NEAR 10 PERCENT. FUELS WILL CONTINUE TO BE EXTREMELY DRY AND
STRESSED FROM DROUGHT. CONDITIONS TODAY WILL BE FAVORABLE FOR
RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT. THESE CONDITIONS VERY
WELL COULD REPEAT ON THURSDAY...WITH WIND SPEEDS SLIGHTLY HIGHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
000 
WWUS84 KLUB 190207
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
907 PM CDT WED MAY 18 2011

TXZ021>044-191015-
/O.EXP.KLUB.FW.W.0035.000000T0000Z-110519T0200Z/
/O.CON.KLUB.FW.A.0036.110519T1800Z-110520T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
907 PM CDT WED MAY 18 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING ACROSS THE SOUTH PLAINS FOR SUSTAINED 20
FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15
PERCENT OR LESS AND HIGH FIRE DANGER... 

...RED FLAG WARNING HAS EXPIRED THIS EVENING...

THE RED FLAG WARNING HAS EXPIRED THIS EVENING. A FIRE WEATHER
WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING.

SOUTHWEST WIND SPEEDS HAVE DROPPED BELOW 20 MPH THIS EVENING...AND
WILL CONTINUE TO DECLINE A BIT THROUGHOUT THE NIGHT. AS A
RESULT...HAVE ALLOWED THE RED FLAG WARNING TO EXPIRE.

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING ACROSS THE SOUTH PLAINS. SOUTHWEST WIND
SPEEDS WILL HAVE THE POTENTIAL TO BE STRONGER THAN PREVIOUS DAYS 
WIND SPEEDS...DUE TO AN APPROACHING UPPER LEVEL SYSTEM FROM THE WEST.
RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT BY THURSDAY
AFTERNOON...AND THIS COMBINED WITH WARM TEMPERATURES...CRITICALLY
DRY VEGETATION AND AN ONGOING DROUGHT...WILL PROMOTE THE
POSSIBILITY OF A HIGH FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 17, 11:25 PM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, May 17, 11:25 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1125 PM CDT TUE MAY 17 2011

.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THIS TAF CYCLE. GUSTY SOUTHWEST
WINDS TO DEVELOP BY 18Z WEDNESDAY.

&&

.PREV DISCUSSION... /ISSUED 402 PM CDT TUE MAY 17 2011/

SHORT TERM...
AT 3 PM...THE DRYLINE WAS LOCATED ROUGHLY ALONG A LINE FROM
TULIA...TO WHITE RIVER LAKE...TO SNYDER. THE DRYLINE WAS SHOWING A
SLIGHT EASTWARD BULGE ACROSS GARZA COUNTY...WHILE WINDS REMAINED
BACKED SLIGHTLY FROM SWISHER THROUGH CROSBY COUNTIES. THE LAPS
ANALYSIS SHOWED 500 TO 1000 J/KG OF SBCAPE ALONG AND JUST EAST OF
THE DRYLINE WHILE THE CINH REMAINED CONSIDERABLE...ABOUT -50 TO -75 J/KG.
ALOFT...DENSE CIRRUS WAS RAPIDLY MOVING ACROSS THE AREA IN
ASSOCIATION WITH THE LIFT AHEAD OF AN APPROACHING SHORTWAVE. SAT
IMAGERY ALSO SHOWED A HIGH-BASED CU FIELD DEVELOPING IN THE MOIST
SECTOR. AS THE BACK EDGE OF THE CIRRUS EXITS IN THE NEXT HOUR OR
SO...THERE MAY BE JUST ENOUGH ADDITIONAL HEATING/LIFTING FOR
CONVECTIVE INITIATION ALONG THE DRYLINE. AT THIS TIME WE EXPECT ANY
TSTM ACTIVITY WILL BE ISOLATED...AND FAVORED NEARBY THE CAPROCK
ESCAPEMENT IN BRISCOE AND HALL COUNTIES WHERE LOW-LVL CONVERGENCE
WILL LIKELY BE MAXIMIZED. FCST SNDGS SUGGEST SOME POTENTIAL FOR THE
HIGH-BASED STORMS TO BRING THE THREAT OF DRY/HYBRID-TYPE
MICROBURSTS. ALSO...EFFECTIVE SHEAR OF 30 TO 40 KTS MAY SUPPORT
SUSTAINED TSTM ROTATION AND THE THREAT OF MARGINALLY LARGE HAIL
SHOULD THEY DEVELOP.

TONIGHT...WITH THE SFC LOW LOCATED IN THE CENTRAL TX PANHANDLE...THE
DRYLINE WILL LIKELY STALL OUT IN THE EASTERN ROLLING PLAINS...BUT
SUBSIDENCE BEHIND THE EXITING WAVE SHOULD KEEP TSTM CHANCES VERY LOW.
THE DRYLINE WILL MOVE FARTHER EAST ON WEDNESDAY AS DEEP SOUTHWEST TO
WEST FLOW SPREAD EAST FROM NM. TEMPS MAY REACH THE MIDDLE 90S OUT IN
THE SRN ROLLING PLAINS AIDED BY DOWNSLOPE...WHILE THE FAR SW
PANHANDLE MAY NOT MAKE IT OUT OF THE LOWER 80S UNDER INFLUENCE OF
MID-LVL COLD ADVECTION FROM THE TROUGH. HIGH LEVEL MOISTURE SHOULD
RESULT IN ABUNDANT CIRRUS...WITH SOME INCREASED MID-LVL MOISTURE
ARRIVING IN THE AFTERNOON.

LONG TERM...
OVERVIEW...GENERALLY SUBTLE CHANGES OVERALL WERE INTRODUCED TO THE
INHERITED EXTENDED PACKAGE THIS AS NWP PROGS ARE IN GOOD HARMONY
WITH THE LARGE SCALE PATTERN THROUGH EARLY NEXT WEEK. ONE
EXCEPTION TO THIS ARISES THU NIGHT AS A POTENT UPPER TROUGH
IMPINGES ON THE REGION SPURRING BETTER CHANCES FOR RAIN...MORE ON
THIS LATER.

WED NIGHT AND THU...DRYLINE WILL RETREAT INTO AT LEAST THE ERN
ROLLING PLAINS WED NIGHT AS A BROAD UPPER LOW WANDERS INTO THE
FOUR CORNERS. CONDITIONAL THREAT FOR LATE NIGHT TSRA ALONG THIS
BOUNDARY WAS LEFT INTACT GIVEN PROXIMITY OF A NOCTURNAL SWLY
LLJ...THOUGH RECENT MODELS ARE NOT PARTICULARLY KEEN ON THIS
SCENARIO GIVEN LACK OF DEEPER BACKGROUND FORCING AND ONLY MINIMAL
HEIGHT FALLS. ONSET OF DIURNAL MIXING BY THURSDAY SHOULD SHUNT THE
DRYLINE EAST A TAD...BUT I AM SKEPTICAL OF THE AGGRESSIVE EASTWARD
DISPOSITION SHOWN BY THE NAM AND GFS CONSIDERING PRESSURE FALLS
WILL BE TAKING AIM FARTHER WEST AHEAD OF THE MOBILE UPPER TROUGH.
HAVE FAVORED THE MORE WESTERLY DRYLINE LOCATION SHOWN BY THE
ECMWF...HOWEVER EVEN THIS PLACES THE ENTIRE CWA UNDER CRITICAL
FIRE WX POTENTIAL. WE REMAIN HESITANT TO BUY INTO THE ADVISORY
REALM WIND SPEEDS SHOWN BY THE GFS AND MAV DUE IN PART TO RATHER
MOIST SWLY FLOW AND ANTICIPATED HIGH CLOUDS...THOUGH OUR WRN ZONES
MAY STAND THE BEST CHANCE OF STRONGER WINDS LATE THU AFTN IN
RESPONSE TO A SHARPENING HEIGHT GRADIENT ALOFT.

THU NIGHT AND BEYOND...ECMWF WAS LARGELY FAVORED EARLY IN THIS
FORECAST WINDOW DUE TO THE GFS' RECENT TRACK RECORD OF CARRYING
UPPER LOWS OUT TOO SOON. ECMWF SOLUTION FAVORS THE DRYLINE
ACCELERATING WEST THU NIGHT UNDERNEATH AN INCREASINGLY MERIDIONAL
FLOW...SIMILAR IN SOME REGARDS TO LAST WED. ALTHOUGH HEIGHT FALLS
WILL AGAIN BE MARGINAL...LOW-LEVEL ASCENT IS PROGGED TO BE MORE
DEFINED ONCE THE LLJ EMERGES. HAVE THEREFORE EXPANDED POPS WEST
ONTO THE CAPROCK WHILE TRIMMING THIS MENTION FROM WEST TO EAST BY
FRI MORNING. SHOULD CONVECTION DEVELOP...GENERAL PATTERN WOULD
FAVOR WETTING RAINS...1/10 INCH OR MORE...AS THE STEERING FLOW
BEGINS PARALLELING THE DRYLINE IMPROVING THE LIKELIHOOD OF
TRAINING CELLS. THEREAFTER...MODELS SWEEP THE DRYLINE EAST
UNDERNEATH CYCLONIC UPPER FLOW BEFORE SLOWLY RETREATING BACK LATE
IN THE WEEKEND UNDERNEATH AN IMPROVING SOUTHWEST FLOW WITH PERHAPS
PERIODIC CHANCES FOR ISOLATED DRYLINE CONVECTION EACH DAY THROUGH
NEXT WEEK.

FIRE WEATHER...
STATIONS OF THE WEST TEXAS MESONET ARE SHOWING RED FLAG CONDITIONS
OCCURRING IN THE AREA OF THE CURRENT WARNING WHICH GOES UNTIL 8 PM.
THE REMAINDER OF THE CAPROCK GENERALLY SHOWS RH VALUES IN THE 10 TO
15 PERCENT RANGE WITH WIND SPEEDS AT THE 20 FT LEVEL AROUND 15 TO 20
MPH. THE DRYLINE WILL HANG UP IN THE EASTERN ROLLING PLAINS
OVERNIGHT...THEN MOVE EAST OF THE AREA EARLY WEDNESDAY AS DRY SW TO
WEST WINDS EXPAND EAST. ONCE AGAIN...THERE IS A MAJOR DISCREPANCY IN
FORECAST WIND SPEEDS WITH TWO OF THE MAIN FORECAST MODELS. ONE SHOWS
WINDS SPEEDS REMAINING UNDER RED FLAG CRITERIA WHILE THE OTHER SHOWS
SPEEDS WELL ABOVE CRITERIA....ABOUT A 10-15 MPH DIFFERENCE. A
MIDDLE-OF-THE-ROAD FIGURE WOULD RESULT IN LOW-END RED FLAG
CONDITIONS...WHICH WOULD BE SUPPORTED BY RECENT MODEL TRENDS.
WITH TEMPS IN THE 80S AND 90S...RH VALUES WILL LIKELY FALL INTO THE
10 TO 15 PERCENT RANGE AT MOST LOCATIONS...ALTHOUGH THERE IS THE
SUGGESTION OF SOME HIGHER MID-LVL MOISTURE LEVELS WHICH MIGHT MOVE
IN FROM THE WEST LATE IN THE DAY. AS A RESULT MAINLY OF THE WIND
SPEED UNCERTAINTY...WE WILL CONTINUE THE FIRE WEATHER WATCH FOR THE
ENTIRE AREA ON WED AND LOOK FOR BETTER AGREEMENT ONE WAY OR THE OTHER.

CRITICAL FIRE WEATHER CONDITIONS APPEAR LIKELY ON THURSDAY BEHIND
A DRYLINE FORECAST TO STALL JUST EAST OF THE ROLLING PLAINS.
POTENTIAL EXISTS FOR MUCH HIGHER WINDS THAN CURRENTLY
FORECAST...THOUGH WITH LESS DRIER AIR EXPECTED AND THE POTENTIAL
FOR HIGH CLOUDS TO INTERFERE WITH MIXING...HAVE SIDED WITH
SLIGHTLY LOWER 20 FOOT WIND SPEEDS OF 20 TO 25 MPH. MIN RH VALUES
WILL STILL TUMBLE TO 15 PERCENT SECURING CRITICAL CONDITIONS HENCE
THE NEWLY-ISSUED FIRE WX WATCH AREAWIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        50  83  48  82  47 /  10   0   0   0  10
TULIA         49  86  51  85  53 /  10   0   0  10  20
PLAINVIEW     52  86  53  85  53 /  10   0  10  10  20
LEVELLAND     53  86  55  85  50 /   0   0   0   0  10
LUBBOCK       54  88  56  85  55 /   0   0  10  10  20
DENVER CITY   53  85  57  86  52 /   0   0   0   0  10
BROWNFIELD    54  87  57  86  51 /   0   0   0  10  20
CHILDRESS     56  92  57  90  66 /  20  10  20  10  20
SPUR          54  91  58  89  60 /  10   0  10  10  20
ASPERMONT     60  94  62  90  68 /  10  10  20  10  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

&&

07
Hazardous weather outlook, May 17, 8:27 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
827 PM CDT TUE MAY 17 2011

TXZ021>044-190130-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
827 PM CDT TUE MAY 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP ACROSS ALL OF
THE SOUTH PLAINS AREA WEDNESDAY AND THURSDAY. FIRE WEATHER WATCHES
HAVE BEEN POSTED FOR BOTH DAYS.

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.